Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

A spectral Galerkin method for a boundary integral equation


Author: W. McLean
Journal: Math. Comp. 47 (1986), 597-607
MSC: Primary 65R20; Secondary 45L10
MathSciNet review: 856705
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the boundary integral equation which arises when the Dirichlet problem in two dimensions is solved using a single-layer potential. A spectral Galerkin method is analyzed, suitable for the case of a smooth domain and smooth boundary data. The use of trigonometric polynomials rather than splines leads to fast convergence in Sobolev spaces of every order. As a result, there is rapid convergence of the approximate solution to the Dirichlet problem and all its derivatives uniformly up to the boundary.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 45L10

Retrieve articles in all journals with MSC: 65R20, 45L10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1986-0856705-2
Article copyright: © Copyright 1986 American Mathematical Society